Local tournaments and proper circular arc graphs
A local tournament is a digraph in which the out-set as well as the in-set of every vertex is a tournament. These digraphs have recently been found to share many desirable properties of tournaments. We illustrate this by giving O(m+n logn) algorithms to find a hamiltonian path and cycle in a local tournament. We mention several characterizations and recognition algorithms of graphs orientable as local tournaments. It turns out that they are precisely the graphs previously studied as proper circular arc graphs. Thus we obtain new recognition algorithms for proper circular arc graphs. We also give a more detailed structural characterization of chordal graphs that are orientable as local tournaments, i.e., that are proper circular arc graphs.
KeywordsHamiltonian Cycle Hamiltonian Path Interval Graph Chordal Graph Directed Cycle
Unable to display preview. Download preview PDF.
- J. Bang-Jensen, Locally semicomplete digraphs, J. Graph Theory, to appear.Google Scholar
- M. C. Golumbic, Algorithmic Graph Theory and Perfect Graphs, Academic Press 1980.Google Scholar
- U. I. Gupta, D. T. Lee, J. Y.-T. Leung, Efficient algorithms for interval graphs and circular arc graphs, Networks 12 (1982) 459–467.Google Scholar
- J. Huang, A result on local tournaments, unpublished manuscript, 1989.Google Scholar
- D. Knuth, Art of Computer Programming, v.3, Sorting and Searching, Addison-Wesley, 1973.Google Scholar
- Y. Manoussakis, A linear algorithm for finding hamiltonian cycles in tournaments., Rapport de recherche 488, 1989, Laboratoire de Recherche en Informatique, Universite de Paris — Sud.Google Scholar
- F. S. Roberts, Indifference graphs, in Proof techniques in Graph Theory (F. Harary ed.), pp. 139–146; Academic Press, 1969.Google Scholar
- D. J. Skrien, A relationship between triangulated graphs, comparability graphs, proper interval graphs, proper circular arc graphs, and nested interval graphs, J. Graph Theory 6 (1982) 309–316.Google Scholar
- A. Tucker, Structure theorems for some circular arc graphs, Discrete Math. 7 (1974) 167–195.Google Scholar
- A. Tucker, Matrix characterizations of circular arc graphs, Pacific J. Math. 39 (1971) 535–545.Google Scholar